Lightning, El Paso
- When
- June 25, 12:30 PM MST
- Where
- El Paso County, 4.17 mi SSE of (Aff)usaf Acdmy Colo
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 38.924, -104.841
Lightning struck a house, causing a small fire which was quickly put out. No one was injured.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Lightning struck a house, causing a small fire which was quickly put out. No one was injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 10:58 AM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1158 AM MDT WED JUN 25 2014 .UPDATE... ISSUED AT 1157 AM MDT WED JUN 25 2014 ADJUSTED SHORT TERM GRIDS TO REFLECT LATEST OBSERVATIONS...RADAR AND SATELLITE DATA. NO OTHER UPDATES AT THIS TIME. LW && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 249 AM MDT WED JUN 25 2014 ...ANOTHER STORMY DAY ON THE PLAINS... STILL SEEING SOME ISOLD CONVECTION OVER THE FAR SERN PLAINS THIS MORN...AS OF 245 AM. THIS IS IN ASSOCIATION WITH AN UPPER DISTURBANCE NOW MOVING THROUGH THE THE UPPER MISS VALLEY. SHOULD SEE SHOWERS AND STORMS CONTINUE TO MOVE EWD THIS MORNING...LEAVING ONLY A MARGINAL THREAT FOR AN ISOLD SHOER OR STORM OVER THE BORDER COUNTIES EARLY THIS MORNING. ANOTHER TRICKY FORECAST FOR HOW MUCH CONVECTION AND HOW STRONG IT WILL BE THIS AFTERNOON. NAM AGAIN APPEARS OVERDONE IN OVERALL COVERAGE...BUT MOVES THINGS EWD BY LATE AFTERNOON...AS DRY AIR BEGINS WORKING ITS WAY EWD OVER THE CENTRAL ROCKIES. THE WRF HAS FAIRLY GOOD COVERAGE AS WELL..BUT LINGERS HEAVIER CONVECTION OVER THE I-25 CORRIDOR IN THE LATE AFTERNOON...FINALLY MOVING THINGS EWD BY EARLY EVENING. LOW LEVEL MOISTURE SEEMS TO BE AT A THREE DAY HIGH...WITH DEWPOINTS CURRENTLY IN THE MID TO UPPER 50S ACROSS THE ENTIRE AREA. THIS SHOULD PROVIDE PLENTY OF INSTABILITY AT LEAST INITIALLY. BULK SHEARS LOOK A LITTLE LOWER TODAY...BUT STILL SUFFICIENT FOR ORGANIZED STORMS. EXPECT SCT STORMS TO DEVELOP ONCE AGAIN TODAY OVER THE MTS BY EARLY AFTERNOON...SPREADING EWD BY LATE AFTERNOON OR EVE. WILL SEE A SEVERE STORM THREAT INITIALLY FOR THE I-25 CORRIDOR FOR MID TO LATE AFTERNOON...BUT IT IS SOMEWHAT UNCERTAIN AND DEPENDENT ON HOW QUICKLY THE DRY AIR BEGINS MOVING IN FROM THE WEST. LIKE YESTERDAY...UPPER FORCING IS A BIT LACKING SO STORMS WILL BE INITIATING OFF WEAK UPPER IMPULSES TOGETHER WITH OROGRAPHICS AND DAYTIME HEATING...AS TEMPS SOAR TOWARD 90 DEGREES OVER THE PLAINS. BY SUNSET...STORMS SHOULD ORGANIZE INTO ONE OR TWO CLUSTERS OVER THE PLAINS...AND IT LOOKS LIKE MOST OF THE ACTIVITY SHOULD BE OUT OF OUR AREA BY LATE EVENING. WILL BE A QUIET NIGHT TONIGHT WITH LOWS AGAIN IN THE 50S- LOWER 60S FOR THE PLAINS...AND SOME CHILLY 40S FOR THE HIGHER ELEVATIONS AS DRY AIR BEGINS TO SETTLE IN TO OUR WEST. ROSE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 249 AM MDT WED JUN 25 2014 ...ISOLATED SVR STORMS POSSIBLE OVER FAR E PLAINS THURSDAY... THURSDAY...THINGS BEGIN TO DRY OUT THURSDAY AS DRIER AIR WILL BEGIN TO PUSH EAST AS A TROUGH OVER THE W CONUS USHERS SOUTHWEST FLOW ALOFT INTO THE REGION. HOWEVER SUFFICIENT MOISTURE AND SHEAR WILL BE IN PLACE FOR A THREAT OF ROTATING CONVECTION OVER THE FAR E PLAINS. STORMS WILL LIKELY INITIATE ALONG THE E FACING SLOPES OF THE MTNS BUT WILL LIKELY NOT INTENSIFY UNTIL THEY REACH THE BETTER MOISTURE AND CONVERGENCE OVER THE PLAINS E OF I-25. TEMPS THU WILL BE WARM WITH 90S MOST OF PLAINS...WITH UPPER 90S POSSIBLE IN THE PUB AREA. FRIDAY...ANY CONVECTION THIS DAY WILL BE HIGH BASED AND ALONG THE CO/KS BORDER. ATTM...THE BEST CHANCE APPEARS TO BE ALONG A TROUGH AXIS THAT WILL EXTEND FROM LAMAR TO KIM. OVER THE REMAINDER OF THE REGION IT WILL LIKELY REMAIN DRY AND QUITE WARM. THERE IS A SLIGHT CHANCE OF SOME SHOWER ASSOCIATED WITH A COOL FRONT FRI EVENING...ESPECIALLY ALONG THE PALMER DVD. SATURDAY...A WEAK COOL FRONT WILL MOVE DOWN THE PLAINS FRI NIGHT AND SFC FLOW WILL TRANSITION TO UPSLOPE SAT. HOWEVER...INSTABILITY WILL BE LACKING BEHIND THE FRONT AND WE WILL LIKELY REMAIN DRY OVER THE FCST AREA ON SAT. TEMPS MAY BE A DEGREE OR TWO COOLER THAN FRI. SUNDAY APPEARS THAT IT WILL BE ANOTHER HOT AND DRY DAY. ANY CONVECTION THIS DAY WILL BE HIGH BASED WITH LITTLE IF ANY PRECIP REACHING THE GROUND. LATE IN THE DAY/EVENING A COOL FRONT WILL DROP SOUTH ACROSS THE PLAINS. THIS MAY BRING A THREAT OF SOME ISOLD SHOWERS...HOWEVER I KEPT POPS IN THE SILENT CATEGORY (<10%) OVER THE AREA. MONDAY...UPSLOPE SFC FLOW WILL BE OVER THE AREA AND FLOW ALOFT TRANSISTION TO WNW. BY LATE IN THE DAY TSRA ACTIVITY SHOULD DEVELOP...ESPECIALLY E SLOPES OF S MTNS AND ALONG THE RATON MESA REGION. TEMPS WILL BE A HAIR COOLER MONDAY AS COMPARED TO SUN. TUESDAY AND WEDNESDAY...IT APPEARS WE WILL BE GETTING WETTER AS HINTS OF THE MONSOON ARE STARTING TO SHOW UP AS 700 MB TRAJECTORIES ARE COMING OFF THE GULF OF MEXICO...ACROSS TX AND THEN ACROSS CO. THIS INCREASE IN 700 MB MOISTURE WILL DECREASE THE LAPSE RATES OVER THE AREA. LIKEWISE WE SHOULD SEE A BIT BETTER CHANCE OF CONVECTION ACROSS THE PLAINS WITH A SLIGHT UPTICK POSSIBLE ACROSS THE MTNS. WITH NOTICEABLE RIDGING AT MID LVLS AND MARGINAL MID LVL FLOW...SVR THREAT WILL BE NEGLIGIBLE. \/HODANISH && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1054 AM MDT WED JUN 25 2014 MAIN CONCERN WILL AGAIN BE THE THREAT FOR TS TODAY AT KCOS AND KPUB...GENERALLY IN THE 21-01Z TIME FRAME. LOCALIZED HEAVY RAIN AND SOME GUSTY WINDS WILL BE THE MAIN IMPACT...ALONG WITH POSSIBLY SOME HAIL IN THE STRONGEST CELLS. STORMS SHOULD MOVE STEADILY EWD TO THE SERN CO PLAINS BY EVENING...AND THE TAF SITES SHOULD REMAIN VFR THROUGH TONIGHT. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...LW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1050 AM MDT WED JUN 25 2014 COZ058>089-093>099-261700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1050 AM MDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE MOUNTAINS...SPREADING EASTWARD ONTO THE PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING TIME PERIOD. ALL STORMS WILL BE CAPABLE OF PRODUCING HAIL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. EAST OF INTERSTATE 25...A FEW STORMS THIS AFTERNOON THROUGH EARLY EVENING WILL LIKELY BECOME SEVERE...AND BE CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE OVER THE FAR EASTERN PLAINS ON THURSDAY...MAINLY EAST OF A LA JUNTA TO KIM LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ALL STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. 50/50
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1047 AM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 8 SSE BLENDE 38.14N 104.46W
06/24/2014 M1.25 INCH PUEBLO CO TRAINED SPOTTER
0634 PM HEAVY RAIN 1 NNE WOODLAND PARK 39.01N 105.05W
06/24/2014 M1.30 INCH TELLER CO TRAINED SPOTTER
0544 PM HEAVY RAIN 12 NE TWO BUTTES 37.69N 102.25W
06/24/2014 M2.20 INCH PROWERS CO TRAINED SPOTTER
FELL IN 50 MINUTES.
0537 PM HAIL 6 NW PEYTON 39.11N 104.55W
06/24/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0454 PM HAIL 1 NNE WOODLAND PARK 39.01N 105.05W
06/24/2014 M0.75 INCH TELLER CO TRAINED SPOTTER
0453 PM HAIL WOODLAND PARK 38.99N 105.05W
06/24/2014 M0.75 INCH TELLER CO AMATEUR RADIO
0354 PM TSTM WND GST 11 S HOLLY 37.90N 102.11W
06/24/2014 M66 MPH PROWERS CO PUBLIC
0322 PM HAIL 4 WSW CALHAN 39.02N 104.38W
06/24/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0.32 INCHES OF RAIN.
0244 PM HAIL 2 NE FALCON 38.95N 104.59W
06/24/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0240 PM HAIL 2 E FALCON 38.93N 104.58W
06/24/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0239 PM HAIL 2 NNE FALCON 38.96N 104.61W
06/24/2014 M1.50 INCH EL PASO CO TRAINED SPOTTER
0233 PM HAIL 1 E FALCON 38.93N 104.60W
06/24/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
0226 PM HAIL 1 NNE FALCON 38.95N 104.61W
06/24/2014 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
PJCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1228 PM MDT WED JUN 25 2014
COZ076-081>083-085-086-252000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
1228 PM MDT WED JUN 25 2014
...SPECIAL WEATHER STATEMENT...
AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS NEAR CRIPPLE CREEK...OR 24
MILES WEST OF COLORADO SPRINGS...MOVING EAST-SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESES STORM.
LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK AND VICTOR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3870 10479 3849 10485 3865 10537 3870 10535
3870 10533 3876 10533 3883 10531
TIME...MOT...LOC 1828Z 286DEG 11KT 3873 10526SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 117 PM MDT WED JUN 25 2014 COZ081-085-251945- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 117 PM MDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 145 PM MDT... AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT CARSON...OR NEAR COLORADO SPRINGS... MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN COLORADO SPRINGS...FOUNTAIN...STRATMOOR...PETERSON AFB... FORT CARSON...SECURITY...SECURITY-WIDEFIELD AND CIMARRON HILLS. LAT...LON 3864 10492 3881 10495 3890 10461 3864 10455 TIME...MOT...LOC 1917Z 260DEG 13KT 3874 10485 KT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 125 PM MDT WED JUN 25 2014 COZ086>088-252100- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 125 PM MDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS... NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 300 PM MDT... AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 12 MILES NORTHEAST OF WALSENBURG...OR 34 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3757 10458 3783 10487 3810 10446 3776 10408 TIME...MOT...LOC 1925Z 228DEG 9KT 3777 10466
The Pueblo radar (KPUX), 77 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517636.